Larger Indent After Juvederm Ultra and Cortisone

I had Juvederm Ultra injected into an indentation on my cheek. The indent was always there, but I had an acne cyst injected with cortisone and it just seemed to make the indent even larger. Anyways, when it was injected, my doctor said the product seemed to just go around the indent, making it look even larger. She was baffled. Why would this happen and will ANYTHING fill it in?

Doctor Answers (3)

Scars and fillers

+1

Scars are often a combination of adhesion of the overlying skin often to underlying tissue that has had fat  atrophy.  Subcision may help.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Scar correction with filler

+1

Thanks for the question -

The challenge with treating scar depressions with fillers is it isn't just the depression you have to deal with. Depressions that are caused by scars are often tethered by scar tissue. This means that filler alone injected into the area can't fill the space because the scar tissue is holding the top layers of the skin to the deeper tissue. The filler can't get in to the appropriate areas to correct the defect.

These areas have to be treated with scar revision by releasing the deeper layers before trying to fill them.

I hope this helps.

Steven H. Williams, MD
San Francisco Plastic Surgeon
4.5 out of 5 stars 25 reviews

Subscision may be required

+1

If the indent from an acne cyst is scarred down to the deeper tissues, then subcision or cutting the scar to loosen the skin above it might be needed for the filler to stay under the indent and not spread out. 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.